Alert archive / Michigan / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 21, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 18, 2010, 8:29 PM EDT for Livingston County, Washtenaw County, Michigan. It was in force for 91 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2010, 8:29 PM EDT (00:29 UTC)
- Expired
- Jun 18, 2010, 10:00 PM EDT
- In force
- 91 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Livingston County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 39 km from the middle of the area, began a volume at 00:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 9:07 PM EDT | TSTM WND GST 52 | 1 S Chelsea, MI | MEASURED AT M-52 AND INTERSTATE 94 |
| Jun 18, 9:10 PM EDT | TSTM WND DMG | 3 S Chelsea, MI | LARGE LIMBS DOWN |
| Jun 18, 9:20 PM EDT | TSTM WND GST 60 | Dexter, MI | SEVERAL REPORTS OF DOWNED TREES NEAR DEXTER |
| Jun 18, 9:25 PM EDT | TSTM WND GST 65 | 1 Nw Ann Arbor, MI | ESTIMATED AT INTERSTATE 94 AND US23 |
| Jun 18, 9:25 PM EDT | TSTM WND GST 65 | Ann Arbor, MI | WINDS MEASURED BETWEEN 60 AND 70 MPH AT THE EMERGENCY OPERATIONS CENTER |
| Jun 18, 9:28 PM EDT | TSTM WND GST 55 | Hartland, MI | LARGE TREE LIMBS DOWN |
| Jun 18, 9:30 PM EDT | TSTM WND DMG | Dexter, MI | *** 1 FATAL *** LARGE TREE DOWN ON CAR. 1 FATALITY |
| Jun 18, 9:35 PM EDT | TSTM WND DMG | 3 S Fenton, MI | LINE OF TREES DOWN NEAR HOGAN AND LINDEN ROADS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 4:32 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 0.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1272 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 1389 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
143
WUUS53 KDTX 190029
SVRDTX
MIC093-161-190200-
/O.NEW.KDTX.SV.W.0021.100619T0029Z-100619T0200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
829 PM EDT FRI JUN 18 2010
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 1000 PM EDT
* AT 824 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHWEST OF
WAVERLY TO 7 MILES SOUTHWEST OF LESLIE TO 7 MILES EAST OF
JONESVILLE...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LYNDON TOWNSHIP AROUND 850 PM EDT.
UNADILLA AND PLAINFIELD AROUND 855 PM EDT.
PINCKNEY STATE RECREATION AREA AND HUDSON MILLS METROPARK AROUND
900 PM EDT.
LAKELAND AND DELHI MILLS AROUND 905 PM EDT.
OAK GROVE AND BARTON HILLS AROUND 910 PM EDT.
PITTSFIELD TOWNSHIP AND ISLAND LAKE STATE RECREATION AREA AROUND
915 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... OAK GROVE... DIXBORO...
YPSILANTI... WHITMORE LAKE... SALINE...
SALEM... PINCKNEY... MANCHESTER...
HOWELL... HARTLAND... HAMBURG...
GREGORY... FOWLERVILLE... DEXTER...
COHOCTAH... CHELSEA... BRIGHTON...
ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE
ACROSS PORTIONS SOUTHERN LOWER MICHIGAN. THIS IS AN EXTREMELY
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 4278 8416 4278 8369 4244 8367 4244 8356
4209 8355 4207 8414
TIME...MOT...LOC 0028Z 267DEG 45KT 4281 8475 4241 8448
4201 8446
WIND...HAIL 70MPH 1.00IN
$$7 follow-up statements
916
WWUS53 KDTX 190041
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
841 PM EDT FRI JUN 18 2010
MIC093-161-190200-
/O.CON.KDTX.SV.W.0021.000000T0000Z-100619T0200Z/
LIVINGSTON MI-WASHTENAW MI-
841 PM EDT FRI JUN 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW AND
LIVINGSTON COUNTIES UNTIL 1000 PM EDT...
AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM DE WITT TO 5 MILES SOUTHEAST OF
LESLIE TO ADDISON...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LYNDON TOWNSHIP AROUND 850 PM EDT.
UNADILLA AND PLAINFIELD AROUND 855 PM EDT.
PINCKNEY STATE RECREATION AREA AND HUDSON MILLS METROPARK AROUND
900 PM EDT.
LAKELAND AND DELHI MILLS AROUND 905 PM EDT.
OAK GROVE AND BARTON HILLS AROUND 910 PM EDT.
PITTSFIELD TOWNSHIP AND ISLAND LAKE STATE RECREATION AREA AROUND
915 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... OAK GROVE... DIXBORO...
YPSILANTI... WHITMORE LAKE... SALINE...
SALEM... PINCKNEY... MANCHESTER...
HOWELL... HARTLAND... HAMBURG...
GREGORY... FOWLERVILLE... DEXTER...
COHOCTAH... CHELSEA... BRIGHTON...
ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4278 8416 4278 8369 4244 8367 4244 8356
4209 8355 4207 8414
TIME...MOT...LOC 0041Z 267DEG 45KT 4282 8452 4241 8426
4201 8424
WIND...HAIL 70MPH 1.00IN
$$
KURIMSKI009
WWUS53 KDTX 190055
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
855 PM EDT FRI JUN 18 2010
MIC093-161-190200-
/O.CON.KDTX.SV.W.0021.000000T0000Z-100619T0200Z/
LIVINGSTON MI-WASHTENAW MI-
855 PM EDT FRI JUN 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW AND
LIVINGSTON COUNTIES UNTIL 1000 PM EDT...
AT 849 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM LAINGSBURG TO STOCKBRIDGE TO
ONSTED...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
UNADILLA AND PLAINFIELD AROUND 900 PM EDT.
PINCKNEY STATE RECREATION AREA AND HUDSON MILLS METROPARK AROUND
905 PM EDT.
OAK GROVE AND LAKELAND AROUND 910 PM EDT.
PITTSFIELD TOWNSHIP AND DEERFIELD TOWNSHIP AROUND 915 PM EDT.
ISLAND LAKE STATE RECREATION AREA AND DIXBORO AROUND 920 PM EDT.
WILLIS AND TYRONE TOWNSHIP AROUND 925 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... OAK GROVE... DIXBORO...
YPSILANTI... WHITMORE LAKE... SALINE...
SALEM... PINCKNEY... MANCHESTER...
HOWELL... HARTLAND... HAMBURG...
GREGORY... FOWLERVILLE... DEXTER...
COHOCTAH... CHELSEA... BRIGHTON...
ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4278 8416 4278 8369 4244 8367 4244 8356
4209 8355 4207 8414
TIME...MOT...LOC 0054Z 267DEG 45KT 4283 8429 4240 8414
4201 8402
WIND...HAIL 70MPH 1.00IN
$$
KURIMSKI221
WWUS53 KDTX 190109
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
909 PM EDT FRI JUN 18 2010
MIC093-161-190200-
/O.CON.KDTX.SV.W.0021.000000T0000Z-100619T0200Z/
LIVINGSTON MI-WASHTENAW MI-
909 PM EDT FRI JUN 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW AND
LIVINGSTON COUNTIES UNTIL 1000 PM EDT...
AT 906 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PERRY TO FOWLERVILLE TO
CLINTON...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LAKELAND AND DELHI MILLS AROUND 915 PM EDT.
PITTSFIELD TOWNSHIP AND OAK GROVE AROUND 920 PM EDT.
ISLAND LAKE STATE RECREATION AREA AND DIXBORO AROUND 925 PM EDT.
WILLIS AND TYRONE TOWNSHIP AROUND 930 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... OAK GROVE... DIXBORO...
YPSILANTI... WHITMORE LAKE... SALINE...
SALEM... PINCKNEY... MANCHESTER...
HOWELL... HARTLAND... HAMBURG...
GREGORY... FOWLERVILLE... DEXTER...
COHOCTAH... CHELSEA... BRIGHTON...
ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4278 8416 4278 8369 4244 8367 4244 8356
4209 8355 4207 8414
TIME...MOT...LOC 0110Z 267DEG 45KT 4277 8412 4260 8398
4211 8385
WIND...HAIL 70MPH 1.00IN
$$
KURIMSKI846
WWUS53 KDTX 190121
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
921 PM EDT FRI JUN 18 2010
MIC093-161-190200-
/O.CON.KDTX.SV.W.0021.000000T0000Z-100619T0200Z/
LIVINGSTON MI-WASHTENAW MI-
921 PM EDT FRI JUN 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW AND
LIVINGSTON COUNTIES UNTIL 1000 PM EDT...
AT 919 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM COHOCTAH TO 5 MILES SOUTHWEST OF
HARTLAND TO MILAN...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILLIS AND TYRONE TOWNSHIP AROUND 930 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... OAK GROVE... DIXBORO...
YPSILANTI... WHITMORE LAKE... SALINE...
SALEM... PINCKNEY... MANCHESTER...
HOWELL... HARTLAND... HAMBURG...
GREGORY... FOWLERVILLE... DEXTER...
COHOCTAH... CHELSEA... BRIGHTON...
ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4278 8416 4278 8369 4244 8367 4244 8356
4209 8355 4207 8414
TIME...MOT...LOC 0121Z 267DEG 45KT 4277 8393 4260 8379
4211 8367
WIND...HAIL 70MPH 1.00IN
$$
KURIMSKI985
WWUS53 KDTX 190134
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
934 PM EDT FRI JUN 18 2010
MIC093-161-190200-
/O.CON.KDTX.SV.W.0021.000000T0000Z-100619T0200Z/
LIVINGSTON MI-WASHTENAW MI-
934 PM EDT FRI JUN 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW AND
LIVINGSTON COUNTIES UNTIL 1000 PM EDT...
AT 932 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FENTON TO MILFORD TO WILLIS...MOVING EAST AT 50 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF LIVINGSTON AND
WASHTENAW COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4278 8416 4278 8369 4244 8367 4244 8356
4209 8355 4207 8414
TIME...MOT...LOC 0135Z 267DEG 45KT 4278 8369 4260 8355
4211 8344
WIND...HAIL 70MPH 0.75IN
$$
KURIMSKI041
WWUS53 KDTX 190150
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
950 PM EDT FRI JUN 18 2010
MIC093-161-190200-
/O.CON.KDTX.SV.W.0021.000000T0000Z-100619T0200Z/
LIVINGSTON MI-WASHTENAW MI-
950 PM EDT FRI JUN 18 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WASHTENAW AND EASTERN LIVINGSTON COUNTIES UNTIL 1000 PM EDT...
AT 949 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM FENTON TO MILFORD TO MILAN...MOVING EAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE STORMS HAVE A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE.
THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4208 8393 4241 8380 4278 8392 4278 8369
4244 8367 4244 8356 4209 8355
TIME...MOT...LOC 0150Z 260DEG 23KT 4277 8371 4259 8363
4212 8372
WIND...HAIL 70MPH <.75IN
$$
KURIMSKI642
WWUS53 KDTX 190203
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1003 PM EDT FRI JUN 18 2010
MIC093-161-190213-
/O.EXP.KDTX.SV.W.0021.000000T0000Z-100619T0200Z/
LIVINGSTON MI-WASHTENAW MI-
1003 PM EDT FRI JUN 18 2010
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHTENAW AND EASTERN
LIVINGSTON COUNTIES HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 12 AM EDT.
LAT...LON 4208 8393 4241 8380 4278 8392 4278 8369
4244 8367 4244 8356 4209 8355
TIME...MOT...LOC 0150Z 260DEG 23KT 4277 8371 4259 8363
4212 8372
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 8:00 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 18, 8:00 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 800 PM EDT FRI JUN 18 2010 .AVIATION... SOLID SQUALL LINE RAPIDLY ADVANCING EASTWARD ACROSS SOUTHWEST LOWER MICHIGAN THIS EVENING. EXTRAPOLATING THE MOVEMENT EASTWARD BRINGS IT ACROSS ALL TERMINALS BETWEEN 0130-03Z AND WILL CONTINUE TO HIGHLIGHT THIS TIME WINDOW. THIS LINE HAS A HISTORY OF STRONG WIND GUSTS...LEAVING BOTH DETROIT TERMINALS AND PONTIAC SUSCEPTIBLE TO PEAK GUSTS REACHING INTO THE 40-55 KNOT RANGE. FNT LOOKS TO BE JUST ON THE NORTHERN FRIDGES OF THIS LINE. A PERIOD OF TRAILING SHOWERS/EMBEDDED THUNDER IN MVFR CIGS WILL LINGER FOR ANOTHER HOUR OR SO AFTER THIS LINE PASSES...BEFORE CEILINGS LIFT INTO THE OVERNIGHT PERIOD. ADDITIONAL SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE OVERNIGHT AND ON SATURDAY WITHIN A MOIST/UNSTABLE AIRMASS OUT AHEAD OF AN APPROACHING COLD FRONT. QUESTIONABLE TIMING AND COVERAGE WILL PRECLUDE ANY SPECIFIC MENTION AT THIS STAGE. && .PREV DISCUSSION...ISSUED 416 PM EDT FRI JUN 18 2010 LINEAR BOW ECHO TRACKING EASTWARD ACROSS NORTHERN ILLINOIS HAS BEEN STEADILY INCREASING IN INTENSITY THE PAST COUPLE OF HOURS. THIS IS EVIDENCED NICELY BY COLDER CLOUD TOPS IN IR IMAGERY AS WELL AS A SOLID UPTICK IN REPORTED LIGHTNING. THE OVERALL SYMMETRY OF THE BOW ECHO IN REFLECTIVITY AS WELL AS THE WIDESPREAD COOLER SURFACE TEMPERATURES IN THE WAKE OF THE SYSTEM INDICATES A ROBUST COLD POOL HAS BEEN THE PRIMARY DRIVER. THEREFORE...A PLAUSIBLE QUESTION REMAINS WHAT SHAPE THIS SYSTEM WILL BE IN AFTER THE COLD POOL INTERACTS WITH THE LAKE MICHIGAN ENVIRONMENT. WILL IT SERVE AS A TEMPORARY SURROGATE...OR DESTROY THE OPTIMIZED SHEAR-INSTABILITY BALANCE ALTOGETHER? SPC MESOANALYSIS/RUC PARAMETERS THIS AFTERNOON HAVE BEEN PINNING 30-40 KNOTS OF EFFECTIVE BULK SHEAR IMMEDIATELY IN ADVANCE OF THE BOW WITH 25 KNOTS OR LESS IN THE BACKGROUND. WITH THIS IN MIND...CURRENT BELIEF IS THE SYSTEM WILL BECOME LESS ORGANIZED AS IT TRACKS INTO SOUTHEASTERN MICHIGAN. IT IS IMPORTANT TO NOTE THAT VIRTUALLY ALL HI RESOLUTION MODELS TODAY HAVE SHOWN LITTLE TO NO SKILL WITH THIS SYSTEM AND IS ANOTHER LIKELY INDICATOR THAT COLD POOL DYNAMICS ARE THE BIG PLAYER. NOW WITH THAT STATED...THERE WILL REMAIN THE RISK OF SEVERE WEATHER THIS EVENING FOR ANY THUNDERSTORMS THAT MAKE IT THROUGH THE AREA. DEEP MOIST CONVECTION...WITH THE HELP OF ML CAPES IN EXCESS OF 2500 J/KG...CONVECTIVE DEPTHS REACHING 35 KFT AND UNIDIRECTIONAL PROFILE SUGGESTS THAT SEVERE CRITERIA WINDS OF 60-70 MPH WILL BE POSSIBLE. LARGE HAIL WILL ALSO BE POSSIBLE...BUT NOT EXPECTED TO BE WIDESPREAD. THE NEXT ITEM OF CONCERN IS ON WHETHER ADDITIONAL CONVECTION CAN FIRE AND ORGANIZE OVER CENTRAL AND NORTHERN PORTIONS OF WISCONSIN THIS EVENING. A VERY STOUT CAP REMAINS IN PLACE...SEE 18Z GRB SOUNDING...WITH LITTLE TO NO CUMULUS DEVELOPMENT THIS AFTERNOON. THUS...HAVE SOME RESERVATIONS ABOUT THAT HIGHLY ADVERTISED SOLUTION. IN ANY EVENT...AM EXPECTING ELEVATED ACTIVITY AT MINIMUM GIVEN DEGREE OF DYNAMICS...PER VERY NICE SHORTWAVE ROTATING NOW THROUGH SOUTHERN MN. THIS IN TIME WILL ORGANIZE AND SET TO TRACK THROUGH THE AREA AROUND/AFTER 6Z. THE SEVERE THREAT SHOULD DECREASE WITH TIME OVERNIGHT...WITH LOSS OF INSOLATION AND NEAR SURFACE STABILIZATION. LOWS TONIGHT WILL BE VERY WARM WITH UPPER 60S NEAR 70 ALL AREAS. LONG TERM...SATURDAY THROUGH THURSDAY UPPER LEVEL WAVE MOVING THROUGH THE NORTHERN LAKES REGION WILL CONTINUE TO WEAKEN ON SATURDAY AS IT TRACKS EASTWARD TOWARD QUEBEC. THIS FEATURE WILL FINALLY PUSH THE LOW LEVEL COLD FRONT THROUGH LOWER MICHIGAN ALTHOUGH WITH ALMOST NO COOLING IN THE UPPER LEVELS. TIMING OF THE FRONT AND COVERAGE OF THUNDERSTORMS WILL UNDOUBTEDLY BE AFFECTED BY CONVECTION OCCURRING BETWEEN NOW AND THEN. LATEST THINKING INCORPORATING THE APPROACHING MCS AND POTENTIAL FOR THUNDERSTORMS THIS EVENING...THEN A BREAK IN THE ACTIVITY OVERNIGHT...MAY GIVE A BETTER CHANCE TO DESTABILIZE ON SATURDAY. AT THIS POINT IT APPEARS WE MAY DESTABILIZE RATHER EARLY AHEAD OF THE FRONT GIVEN THE LOW LEVEL MOISTURE AXIS IN PLACE WITH DEWPOINTS IN THE UPPER 60S/NEAR 70 DEGREES. CLOUD COVER WILL BE A GREATER CONCERN IF WE GET SHOWERS AND THUNDERSTORMS AFTER MIDNIGHT TONIGHT AND WILL REALLY NEED TO MONITOR THE EVOLUTION OF UPSTREAM ACTIVITY HEADING INTO SATURDAY. BASICALLY IT LOOKS LIKE IT WILL BE A RACE AGAINST TIME TO SEE IF WE CAN DESTABILIZE BEFORE THE FRONT MOVES THROUGH...WITH THE WILD CARD BEING ANY AREAS OF SUBSIDENCE/CLOUD COVER LINGERING FROM OVERNIGHT ACTIVITY. THERE WILL BE A CHANCE OF SEVERE WEATHER WITH ANY THUNDERSTORM THAT DEVELOPS...ESPECIALLY BETWEEN 11 AM-4 PM FOR AREAS GENERALLY SOUTHEAST OF FLINT WITH 0-6KM BULK SHEER VALUES OF 30-35 KNOTS. STRONG WINDS WILL BE THE PRIMARY THREAT WITH HIGH FREEZING LEVELS LIMITING CHANCES FOR HAIL. DEWPOINTS WILL SEE A DECREASING TREND BEHIND THE FRONT...BRINGING AN END TO THE THREAT FOR SEVERE WEATHER BY LATE AFTERNOON/EVENING. SUNDAY IS EXPECTED TO BE THE QUIET WEATHER DAY AS HIGH PRESSURE BUILDS OVERHEAD. SKIES ARE EXPECTED TO BE PARTLY CLOUDY HOWEVER AS THE MOISTURE AXIS/LOW LEVEL BAROCLINIC ZONE STALLS OUT ACROSS SOUTHERN LOWER MICHIGAN. TEMPERATURES SHOULD BE MORE COMFORTABLE WITH LOWER HUMIDITY AND HIGHS NEAR 80. THE PATTERN HEADING INTO NEXT WEEK REMAINS ACTIVE AS A TROUGH IS ANCHORED NEAR THE WEST COAST WITH A BROAD RIDGE IN PLACE ACROSS THE NORTHERN PLAINS/GREAT LAKES REGION. LOWER MICHIGAN REMAINS ON THE SOUTHERN PERIPHERY OF THE WESTERLIES AND MAY BE SUBJECT TO SEVERAL ROUNDS OF CONVECTION APPROACHING FROM THE WEST DURING THE MONDAY THROUGH WEDNESDAY TIME FRAME. TRYING TO TIME MCS ACTIVITY IS NOT POSSIBLE AT THIS TIME...AND WILL LEAVE POPS AT 30-40 PERCENT UNTIL SOMETHING MORE DEFINITIVE CAN BE DETERMINED. TEMPERATURES WILL REMAIN WARM(MID 80S) ALTHOUGH MAY NEED TO BE ADJUSTED AT TIMES BASED ON CLOUD COVER/SHOWERS. MARINE... INCREASED SOUTHERLY WINDS WILL CONTINUE TO DRAW WARMER AIR WITH INCREASED HUMIDITY INTO THE GREAT LAKES. THIS WILL RESULT IN A CHANCE OF THUNDERSTORMS THIS EVENING...WITH THIS CHANCE CONTINUING INTO SATURDAY AS THE NEXT LOW PRESSURE TRACKS INTO THE REGION FROM THE NORTHERN GREAT PLAINS. SEVERE WEATHER WILL BE POSSIBLE TONIGHT AND EARLY TOMORROW ACROSS SOUTHEASTERN MICHGIAN WITH STRONG WESTERLY WINDS THE PRIMARY THREAT. THIS SYSTEM IS EXPECTED TO TRACK THROUGH NORTHERN ONTARIO THIS WEEKEND...AND DRAG A COLD FRONT THROUGH THE REGION SUNDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....MR SHORT TERM...CB LONG TERM....KEC MARINE.......CB YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 18, 5:05 PM EDT, 3 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 505 PM EDT FRI JUN 18 2010 MIZ047>049-053>055-060>063-068>070-075-076-082-083-190900- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 505 PM EDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WATCH 344 IS IN EFFECT UNTIL MIDNIGHT. STRONG WINDS TO 60 MPH WILL BE THE PRIMARY THREAT. PLEASE SEE THE LATEST WATCH COUNTY NOTIFICATION MESSAGE /WCNDTX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS A COLD FRONT PUSHES SOUTH ACROSS LOWER MICHIGAN. THERE IS A CHANCE OF SEVERE WEATHER FROM LATE SATURDAY MORNING THROUGH THE AFTERNOON WITH THESE THUNDERSTORMS. AFTER A DRY DAY ON SUNDAY...CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-190900- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 505 PM EDT FRI JUN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WATCH 344 IS IN EFFECT UNTIL MIDNIGHT. STRONG WINDS TO 60 MPH WILL BE THE PRIMARY THREAT. PLEASE SEE THE LATEST WATCH COUNTY NOTIFICATION MESSAGE /WCNDTX/ FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SATURDAY AS A COLD FRONT PUSHES SOUTH ACROSS LOWER MICHIGAN. THERE IS A CHANCE OF SEVERE WEATHER FROM LATE SATURDAY MORNING THROUGH THE AFTERNOON WITH THESE THUNDERSTORMS. AFTER A DRY DAY ON SUNDAY...CHANCES FOR THUNDERSTORMS RETURN TO THE FORECAST MONDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. KEC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Jun 18, 6:59 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 659 PM EDT FRI JUN 18 2010 MIZ060>063-068>070-075-076-082-083-190200- SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB- WASHTENAW-WAYNE-LENAWEE-MONROE- INCLUDING THE CITIES OF...OWOSSO...FLINT...LAPEER...PORT HURON... HOWELL...PONTIAC...WARREN...ANN ARBOR...DETROIT...ADRIAN...MONROE 659 PM EDT FRI JUN 18 2010 ...LINE OF THUNDERSTORMS TO TRACK THROUGH PORTIONS OF SOUTHEASTERN MICHIGAN DURING THE EVENING HOURS... SOUTHERLY WINDS IN COMBINATION WITH SUNNY SKIES HAS BROUGHT AN INCREASINGLY WARM AND UNSTABLE AIRMASS TO SOUTHEASTERN MICHIGAN. THESE CONDITIONS HAVE ALLOWED FOR A WELL ORGANIZED...AND QUICKLY APPROACHING LINE OF SEVERE THUNDERSTORMS. THIS LINE HAS HAD AN EXTENSIVE HISTORY OF PRODUCING DAMAGING WINDS IN EXCESS OF 70 MPH ACROSS PORTIONS OF ILLINOIS...INDIANA...AND MICHIGAN. LATEST INDICATIONS DERIVED FROM RADAR BRING THIS LINE TO THE WESTERN LENAWEE COUNTY LINE AFTER 830 PM...WESTERN MONROE AND ANN ARBOR VICINITY AFTER 900 PM...AND DOWNTOWN DETROIT AFTER 1000 PM. THE DEVELOPMENT OF THUNDERSTORMS IS POSSIBLE IMMEDIATELY IN ADVANCE OF THE LINE. THE PRIMARY THREAT WITH THESE STORMS WILL BE LARGE HAIL TO 1 INCH. CB
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 8:08 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 82 min |
| Jun 18, 8:23 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jun 18, 9:00 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jun 18, 9:15 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Shiawassee | 63 min |
| Jun 18, 9:21 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 84 min |
| Jun 18, 9:26 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 79 min |
| Jun 18, 9:29 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 76 min |
| Jun 18, 9:47 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 41 min |
| Jun 18, 9:57 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 55 min |
| Jun 18, 10:23 PM EDT | Special Marine Warning | DTX | 54 min | |
| Jun 18, 10:53 PM EDT | Special Marine Warning | DTX | 36 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.